Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 167, NWS Atlanta, GA

November 11, 2009Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 11, 2009, 5:20 AM EST for Fulton County, Georgia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2009, 5:20 AM EST (10:20 UTC)
Expired
Nov 11, 2009, 10:51 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Fulton County, GA

The radar

The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Woodall Creek at Defoors Ferry Road at Atlanta (WDCG1). The gauge peaked at 15.28 ft at Nov 11, 2009, 7:00 AM EST.

actionminormoderate0510152011/1111/12
Action stage
9 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02336313, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 111020
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 AM EST WED NOV 11 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  WOODALL CREEK NEAR ATLANTA AFFECTING FULTON COUNTY...

  FLINT RIVER NEAR GRIFFIN AFFECTING FAYETTE AND SPALDING COUNTIES.


...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN GEORGIA...

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN GEORGIA...

  FALLING CREEK NEAR EAST JULIETTE  AFFECTING JONES COUNTY


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

&&

GAC121-120020-
/O.NEW.KFFC.FL.W.0167.091111T1020Z-000000T0000Z/
/WDCG1.1.ER.091111T0937Z.091111T1000Z.000000T0000Z.NO/
520 AM EST WED NOV 11 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE WOODALL CREEK NEAR ATLANTA...
* UNTIL FURTHER NOTICE.
* AT 5 AM WEDNESDAY THE STAGE WAS 15.1 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 


$$

GAC169-120020-
/O.CON.KFFC.FL.W.0155.000000T0000Z-000000T0000Z/
/FALG1.2.ER.091111T0500Z.091111T1000Z.000000T0000Z.NO/
520 AM EST WED NOV 11 2009

...THE FLOOD WARNING CONTINUES FOR 
  THE FALLING CREEK NEAR EAST JULIETTE... 
* UNTIL FURTHER NOTICE.
* AT 5 AM WEDNESDAY THE STAGE WAS 16.3 FEET...AND RISING.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST. 
* MODERATE FLOODING BEGINS AT 16 FEET.


$$

GAC113-255-120019-
/O.NEW.KFFC.FL.W.0168.091111T1020Z-000000T0000Z/
/GRFG1.1.ER.091111T0945Z.091111T0945Z.000000T0000Z.NO/
520 AM EST WED NOV 11 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE FLINT RIVER NEAR GRIFFIN...
* UNTIL FURTHER NOTICE.
* AT 4 AM WEDNESDAY THE STAGE WAS 11.5 FEET...AND RISING. 
* FLOOD STAGE IS 12 FEET. 

$$
1 follow-up statement
000 
WGUS82 KFFC 111551
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 AM EST WED NOV 11 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  WOODALL CREEK NEAR ATLANTA AFFECTING FULTON COUNTY
&&

GAC121-111621-
/O.CAN.KFFC.FL.W.0167.000000T0000Z-091111T1551Z/
/WDCG1.1.ER.091111T0937Z.091111T1215Z.091111T1346Z.NO/
1051 AM EST WED NOV 11 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WOODALL CREEK NEAR ATLANTA
* AT 1045 AM WEDNESDAY THE STAGE WAS 13.6 FEET...AND 
  FALLING.
* FLOOD STAGE IS 15.0 FEET. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 11, 3:02 AM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Nov 11, 3:02 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 AM EST WED NOV 11 2009

.SHORT TERM /TODAY THROUGH FRIDAY/...

OBVIOUSLY THE BIG STORY IS THE RAINFALL FROM YESTERDAY...SEVERAL
CREEKS IN MINOR TO MODERATE FLOOD STAGE ACROSS NORTH GEORGIA...
AND SOME MAINSTEM RIVERS WILL CONTINUE TO RISE OVER THE NEXT
COUPLE OF DAYS. SURFACE LOW WILL CONTINUE TO MOVE EAST...AND THE
BACK EDGE OF THE PRECIP ASSOCIATED WITH THE DEFORMATION AXIS IS
BEGINNING TO MOVE THROUGH NORTHWEST GEORGIA. THIS WILL TAKE SOME
TIME AS ITS ONLY MOVING 10-15MPH...AND AS THE SURFACE LOW STALLS
OFF THE CAROLINA COAST THE BACK EDGE WILL BEGIN SLOWING DOWN. THE
RAINFALL TODAY WILL NOT BE NEARLY AS MUCH AS IT WAS YESTERDAY...
AND BECAUSE OF THE LACK OF DIRECT MOISTURE FLUX THE PRECIP RATES
SHOULD GO DOWN AS WELL WITH MAINLY JUST LIGHT RAIN EXPECTED. DRIER
AIR IS MOVING IN ALOFT AND AS IT CONTINUES...LIGHT RAIN MAY SWITCH
TO DRIZZLE. WILL LEAVE THE FLOOD WATCH IN PLACE THIS MORNING...BUT
SINCE IT EXPIRES AT 7AM ITS POSSIBLE IT WONT SHOW UP IN THE ZONE
PRODUCTS.

SHORT-TERM MODELS CLOSE OFF AN UPPER LOW OVER THE CAROLINAS ON
THURSDAY AS RIDGING BEGINS BUILDING IN THE MISSISSIPPI VALLEY.
EASTERN PORTIONS OF THE CWA MAY CONTINUE TO SEE LIGHT RAIN THROUGH
THURSDAY DEPENDING ON HOW QUICKLY THE LOW MOVES OUT...NAM HAS IT
SLOWER AND DEEPER THAN GFS AND ECMWF. HOWEVER...FOR THE MOST PART
THE AREA SHOULD BE SUNNY. WELL CONTINUE TO SEE GUSTY WINDS TODAY
AS THE LOW MOVES EAST AND HIGH PRESSURE BEGINS TO BUILD IN...WILL
LEAVE THE WIND ADVISORY UP FOR NOW.

TEMPERATURES ARE A REAL BEAR. HIGH TEMPS TODAY WORKED OUT BETTER
THAN I EXPECTED...BUT LIKE IN CENTRAL GEORGIA TODAY...HIGHS
TOMORROW WILL DEPEND ON WHERE THE CLOUD COVER REMAINS. MAV IS
SLIGHTLY COOLER THAN THE MET (MET CONTINUES WITH SURFACE LOW
SLIGHTLY FURTHER SOUTH THAN THE MAV). HAVE GONE WITH MAINLY A
BLEND BUT LEANED TOWARD THE COOLER SIDE. OTHERWISE...MODELS ARE IN
FAIRLY GOOD AGREEMENT ON A WARM-UP ON FRIDAY...AND INTO THE
WEEKEND...AS THE RIDGING BUILDS IN.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

THE FIRST PART OF THE EXTENDED FORECAST IS FAIRLY STRAIGHTFORWARD
AND SIMPLE. UPPER RIDGING AND SURFACE HIGH WILL GIVE US A FAIRLY
PLEASANT WEEKEND. HOWEVER...BY MONDAY THE MODELS ARE INDICATING A
STRONG UPPER LOW SLIDING OFF THE ROCKIES. THE 12Z ECMWF WAS WAY
AHEAD OF THE 00Z GFS...BY ABOUT A DAY...WITH THE FRONT EXPECTED TO
PUSH THROUGH. THE 00Z ECMWF HAS DELAYED THE FRONT AND IS CLOSER TO
THE 00Z GFS NOW. THE DEPTH OF THE SYSTEM IS FAIRLY SIMILAR ON BOTH
MODELS...BUT THE GFS SEEMS TO HAVE A STRONGER FRONT. BOTH MODELS
DEPICTING DRY CAD BUILDING IN ON MONDAY...SO THAT MAY AFFECT
TEMPERATURES MONDAY INTO TUESDAY. IT MAY ALSO ENHANCE THE COLD
FRONT AS IT INTERACTS WITH THAT WEDGE BOUNDARY. THIS ALL REMAINS
TO BE SEEN...STILL A LONG WAY OUT...BUT IN ANY CASE BOTH MODELS
BRING THE FRONT THROUGH MONDAY NIGHT THROUGH TUESDAY. FRONT IS
WEAKENING BY THAT TIME SO ITS POSSIBLE ONLY PORTIONS OF NORTH
GEORGIA WILL GET RAIN AS THE LOW LIFTS ALONG THE OHIO VALLEY. FOR
NOW...HAVE INCLUDED ONLY SLIGHT CHANCE SHOWERS...NO THUNDER.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  45  63  46  70 /  60  20  10   5   5
ATLANTA         59  47  64  47  68 /  40   5   5   5   5
BLAIRSVILLE     59  41  60  39  65 /  40  20  10   5   5
CARTERSVILLE    62  42  63  40  67 /  30   5   5   5   5
COLUMBUS        63  48  68  46  72 /  40   5   5   5   5
GAINESVILLE     58  45  63  46  68 /  50  10  10   5   5
MACON           62  48  68  46  73 /  60  10   5   5   5
ROME            64  43  64  40  70 /  20  10   5   5   5
PEACHTREE CITY  61  43  64  41  69 /  50   5   5   5   5
VIDALIA         64  48  62  48  71 /  70  20  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALL OF NORTH AND
CENTRAL GEORGIA.

FLASH FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...
POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER...
WALTON...WARREN...WHITE...WHITFIELD...WILKES.

&&

TDP
Hazardous weather outlook, Nov 11, 4:44 AM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EST WED NOV 11 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
444 AM EST WED NOV 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT TODAY. STRONG NORTH WINDS OF 15 TO 25
MPH WITH GUSTS TO 35 MPH WILL OCCUR...AS HIGH PRESSURE BUILDS IN
FROM THE NORTHWEST AND THE REMNANTS OF IDA DEPARTS TO THE EAST.

RIVER AND CREEK LEVELS CONTINUED TO RISE IN MANY LOCATIONS THIS
MORNING...AND SEVERAL LOCATIONS ALONG THESE WATERWAYS WILL
EXPERIENCE FLOODING THROUGH TODAY AND TONIGHT. REFER TO THE LATEST
FLOOD WARNINGS AND RIVER FORECASTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Nov 11, 2:37 AM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 AM EST WED NOV 11 2009

GAZ006>009-015-110830-
237 AM EST WED NOV 11 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN LUMPKIN...GILMER...
UNION...TOWNS AND FANNIN COUNTIES UNTIL 330 AM EST...

AT 233 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN ACROSS THE NORTH GEORGIA MOUNTAINS PRODUCING RAINFALL
RATES UP TO 1 INCH PER HOUR. THE HEAVY RAIN WILL CONTINUE FOR THE
NEXT COUPLE HOURS.

RUNOFF FROM THIS RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS ACROSS LUMPKIN...GILMER...UNION...TOWNS AND FANNIN
COUNTIES...INCLUDING AREAS AROUND MARION...CAMP MERRILL...
NIMBLEWILL...HAWK MOUNTAIN SHELTER...EAST ELLIJAY...ELLIJAY...
CARTECAY...ROY...PISGAH...CHERRY LOG...BLACK GAP SHELTER...STOVER
CREEK SHELTER...SPRINGER MOUNTAIN SHELTER...BLUE RIDGE AND HIGDON.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 8:43 PM ESTRiver Flood WarningFFCCobb9 hr
Nov 10, 9:11 PM ESTRiver Flood WarningFFCDeKalb, Fulton11 hr
Nov 10, 9:19 PM ESTRiver Flood WarningFFCCobb, Fulton24 hr
Nov 10, 9:19 PM ESTRiver Flood WarningFFCCarroll, Coweta, Heard64 hr
Nov 10, 9:19 PM ESTRiver Flood WarningFFCCobb, Douglas3 days
Nov 10, 9:19 PM ESTRiver Flood WarningFFCGwinnett29 hr
Nov 10, 9:19 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding42 hr
Nov 10, 9:19 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson64 hr
Nov 10, 9:19 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Nov 10, 9:21 PM ESTRiver Flood WarningFFCFulton19 hr
Nov 10, 9:30 PM ESTRiver Flood WarningFFCCherokee, Cobb11 hr
Nov 10, 9:35 PM ESTFlash Flood WarningFFCCatoosa, Chattooga, Dade, Walker6 hr
Nov 10, 10:00 PM ESTRiver Flood WarningFFCCobb21 hr
Nov 10, 10:32 PM ESTAreal Flood WarningFFCLamar, Monroe, Upson3 hr
Nov 10, 11:03 PM ESTRiver Flood WarningFFCDeKalb, Fulton6 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCTowns5 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCDade22 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield12 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCGwinnett, Walton12 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCNewton, Rockdale54 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCPutnam36 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCBarrow, Jackson46 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Nov 10, 11:33 PM ESTRiver Flood WarningFFCCobb, Fulton21 hr
Nov 10, 11:44 PM ESTRiver Flood WarningFFCCherokee20 hr
Nov 10, 11:57 PM ESTFlash Flood WarningFFCFloyd6 hr
Nov 11, 12:00 AM ESTRiver Flood WarningFFCDeKalb, Fulton6 hr
Nov 11, 12:14 AM ESTRiver Flood WarningFFCJones25 hr
Nov 11, 12:27 AM ESTRiver Flood WarningFFCDeKalb, Rockdale35 hr
Nov 11, 12:35 AM ESTRiver Flood WarningFFCWhitfield66 hr
Nov 11, 12:43 AM ESTRiver Flood WarningFFCBurke6 days
Nov 11, 3:33 AM ESTRiver Flood WarningFFCDawson, Forsyth17 hr
Nov 11, 3:38 AM ESTRiver Flood WarningFFCPolk4 hr
Nov 11, 3:48 AM ESTRiver Flood WarningFFCCherokee27 hr
Nov 11, 3:59 AM ESTRiver Flood WarningFFCCherokee25 hr
Nov 11, 4:04 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe29 hr
Nov 11, 4:19 AM ESTRiver Flood WarningFFCCoweta, Fayette7 hr
Nov 11, 4:19 AM ESTRiver Flood WarningFFCCoweta, Fayette18 hr
Nov 11, 4:19 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding32 hr
Nov 11, 5:20 AM ESTRiver Flood WarningFFCFayette, Spalding61 hr
Nov 11, 6:03 AM ESTRiver Flood WarningFFCDouglas27 hr
Nov 11, 6:03 AM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson22 hr
Nov 11, 7:02 AM ESTRiver Flood WarningFFCDouglas, Fulton28 hr
Nov 11, 11:15 AM ESTRiver Flood WarningFFCFloyd, Gordon24 hr
Nov 11, 11:15 AM ESTRiver Flood WarningFFCFloyd20 hr
Nov 11, 12:27 PM ESTRiver Flood WarningFFCFloyd56 hr
Nov 11, 12:35 PM ESTRiver Flood WarningFFCMurray, Whitfield28 hr
Nov 11, 12:40 PM ESTRiver Flood WarningFFCFloyd, Gordon64 hr
Nov 11, 1:55 PM ESTRiver Flood WarningFFCTaliaferro, Wilkes35 hr
Nov 11, 3:30 PM ESTRiver Flood WarningFFCFayette, Spalding18 hr
Nov 11, 4:02 PM ESTRiver Flood WarningFFCHeard48 hr
Nov 11, 5:20 PM ESTRiver Flood WarningFFCFloyd32 hr
Nov 11, 5:37 PM ESTAreal Flood WarningFFCHaralson6 hr
Nov 11, 5:55 PM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson7 days
Nov 11, 6:31 PM ESTRiver Flood WarningFFCWashington, Wilkinson3 days

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.